Alert archive / Nevada / Flash Flood Warnings in 2003
Flash Flood Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 25, 2003, 11:12 AM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2003, 11:12 AM PDT (18:12 UTC)
- Expired
- Jul 25, 2003, 2:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 26 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2672 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 251816 FFWVEF NVC003-252115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1112 AM PDT FRI JUL 25 2003 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 215 PM PDT * AT 1110 AM PDT...SKYWARN WEATHER SPOTTERS REPORTED VERY HEAVY RAIN IN GREEN VALLEY WITH WATER BEGINNING TO FLOOD SOME ROADWAYS. SHOWERS AND THUNDERSTORMS ARE WIDESPREAD ACROSS SOUTHERN CLARK COUNTY FROM THE CLARK COUNTY LINE NORTHWARD INTO HENDERSON AND GREEN VALLEY. THE STORMS ARE PRODUCING HEAVY...FLOODING RAINS AND WILL CONTINUE THROUGH 1 PM PDT...WITH FLOODING RUNOFF CONTINUING THROUGHOUT THE AFTERNOON. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND. LAT...LON 3565 11541 3534 11479 3614 11488 3611 11534
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:00 AM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 25, 10:00 AM PDT, 1 hour 12 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT FRI JUL 25 2003 .SYNOPSIS...MOIST SOUTHERLY FLOW AND AN UNSTABLE ATMOSPHERE TODAY WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP OVER THE REGION. SOME OF THESE STORMS WILL CONTAIN VERY HEAVY RAIN. THE MOIST SOUTHERLY FLOW WILL CONTINUE INTO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEKEND AS HIGH PRESSURE MIGRATES FROM COLORADO BACK WEST INTO EAST CENTRAL NEVADA SUNDAY. TEMPERATURE WILL WARM SEVERAL DEGREES BY SUNDAY. .DISCUSSION...WATER VAPOR IMAGERY THIS MORNING SHOWS THE SOUTHERLY FLOW FROM AROUND THE HIGH CENTER OVER EASTERN COLORADO CONVERGING WITH THE FLOW AROUND A WEAK UPPER TROUGH JUST OFF THE CALIFORNIA COAST. MOIST CONVERGENCE ZONE AND DEEP SOUTHERLY FLOW ARE STRETCHING FROM CLARK COUNTY ALL THE WAY DOWN TO BAJA CALIFORNIA. ATMOSPHERE IS ALREADY MOIST WITH 1.10 PW OFF THE KDRA SOUNDING THIS MORNING AND THE PW SENSOR AT MCCARRAN AT AN ALMOST 1.5. DEWPOINTS ALONG THE COLORADO RIVER ARE ALREADY IN THE UPPER 60S. RADAR THIS MORNING SHOWS THUNDERSTORMS CONTINUING TO DEVELOP ALONG THIS ZONE IN A NORTH TO SOUTH ORIENTATED LINE. THESE STORMS WILL MOVE NORTH...BUT ENTRAIN ONE AFTER ANOTHER. THE MAIN THREAT WILL BE FLASH FLOODING. A FLASH FLOOD WATCH WAS ISSUED EARLIER TODAY EFFECTIVE UNTIL 9PM. .LAS...FLASH FLOOD WATCH UNTIL 9 PM ALL ZONES. OROW
Hazardous weather outlook, Jul 25, 9:30 AM PDT, 1 hour 42 minutes before
AZZ001>003-036-CAZ026>029-NVZ013>022-261200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT FRI JUL 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN NEVADA/NORTHWEST ARIZONA ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM THIS EVENING... .DAY ONE...TODAY THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE AREA THIS AFTERNOON. THE COMBINATION OF HEAVY RAINFALL FROM INDIVIDUAL STORMS AND THE POTENTIAL FOR MULTIPLE STORMS TO MOVE ACROSS THE SAME LOCATION HAS REQUIRED THE ISSUANCE OF A FLASH FLOOD WATCH. THE HIGHEST POTENTIAL FOR FLASH FLOODING EXISTS ACROSS SAN BERNARDINO COUNTY...EASTERN INYO COUNTY...CLARK COUNTY...AND SOUTHERN NYE COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MOISTURE WILL CONTINUE TO CIRCULATE ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE PERIOD. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE FOR PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:18 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 42 min |
| Jul 25, 10:37 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 38 min |
Nearby
Flash Flood Warnings in Nevada, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.